Medication can affect sexual health
Many experts define sexual health as the ability to relate to each other sexually in a way that satisfies and rewards the individuals involved. Many things can interupt and get in the way of a satisfying sex life, such as ,stress and/or anxiety, alcohol or drug abuse, work, financial issues can all take a toll.
Certain medications can affect sexual function because they alter blood flow and brain chemistry. Some types of medication might have the affect of reducing a person's libido, or preventing orgasms, while others may cause erectile dysfunction in men. It is essential to listen to your physician's recommendations and try and understand the possible causes of the decline in your sexual health. Antidepressants which contain selective serotonin reuptake inhibitors (SSRI), narcotic painkillers, and blood pressure medications can all affect sexual function.
The sexual side effects of antidepressants are common
Men who are taking antidepressants with SSRI might switch to non-SSRI medication that may lbe ess likely to cause sexual side affects. Antidepressants which consist of selective serotonin reuptake inhibitors (SSRI), narcotic painkillers, and blood pressure medications can also affect sexual functions.
Can bring more than simply pain relief. These drugs may also cause a reduction in the production of testosterone and other hormonal agents that are needed for libido in both males and females. The side effects of narcotic pain relievers have actually not been fully understood, but individuals who take these medications may experience a drop in their sex drive or might experience irregular monthly periods.
Diuretics, beta blockers, and other medications to control high blood pressure can cause erectile dysfunction in men and cause a reduction in sex drive in women. Angiotensin-Converting Enzyme (ACE) inhibitors and calcium antagonists may be less likely to trigger sexual negative effects than diuretics or beta blockers.
Non-prescription drugs like antihistamines can also adversly affect yours sexual health. These medications may cause premature ejaculation and ED amongt men and vaginal dryness among women. Some research studies suggest that the antihistamine's sedative might be the reason for the lowering of libido.
Other possible reasons for sexual dysfunction may occur with specific contraceptive pills, anti-psychotics, and other medications. If you experience a change in your sexual health while taking certain medication, it is crucial to speak to your doctor to understand what the possible causes are.
If you want to talk or share any of your experiences, sign up to our Sexual Health Forum today: